MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC DIMENSION; DIMENSION® ALBUMIN FLEX® REAGENT CARTRIDGE (ALB)

SIEMENS HEALTHCARE DIAGNOSTICS INC DIMENSION; DIMENSION® ALBUMIN FLEX® REAGENT CARTRIDGE (ALB)
Model Number 10444975
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mdrs 2517506-2021-00105, 2517506-2021-00106, 2517506-2021-00107 and 2517506-2021-00109 were filed for the same event.The customer contacted siemens regarding discordant, falsely depressed albumin (alb) results obtained on patient samples with a dimension® exl¿ 200 system.Siemens is investigating the event.
 
Event or Problem Description
Discordant falsely depressed serum/plasma albumin results were obtained on patient samples on a dimension® exl¿ 200 system.The discordant results were reported to the physician(s) who questioned the results.The customer reprocessed the same samples on two alternate non-siemens instrument systems and higher results, considered correct, were obtained.Corrected reports were issued.The customer stated that there was some delay in obtaining results for the dialysis patients.There are no known reports of patient intervention or adverse health consequences due to the discordant alb results or the delay.
 
Additional Manufacturer Narrative
Mdrs 2517506-2021-00108 was filed 27-apr-2021.The folowing mdrs were filed for the same event: 2517506-2021-00105, 2517506-2021-00106, 2517506-2021-00107 and 2517506-2021-00109.Siemens headquarters support center (hsc) concluded the investigation of the discordant, falsely depressed albumin (alb) result obtained on a patient sample processed using a dimension® exl¿ 200 system.The physician requested the patient samples be retested using two different non-siemens methodology systems.The patient samples retested using non-siemens systems produced higher alb results.The hsc investigation showed that the alternate albumin assays used to compare patient results to the dimension exl alb assay were assays that utilized a bromcresol green (bcg) reagent.The dimension exl alb assay uses a bromcresol purple (bcp) reagent.There are inherent differences in alb recovery with these methodologies and results may not fully correlate especially at the low end of the alb analytical measuring range (amr) due to differences in specificity of the alb assays.The siemens bcp alb assay recovery is more specific and therefore detects fewer non-albumin proteins.Furthermore, there are other factors which may have led to lower results on the bcp assay vs the bcg assay.The customer stated that the samples in question were from known dialysis patients, and the bcp assay can recover lower on patients with renal insufficiency such as those patients undergoing hemodialysis.There is also known interferences on the dimension exl bcp assay as described in the instructions for use (ifu) with cmpf (3-carboxy-4-methyl-5-propyl-2-furanpropanoic acid) present in the serum of patients with renal failure.Based on the investigation, the siemens alb assay is performing within specifications and no non-conformances have been identified.The customer is comparing two different albumin assays with known differences particularly at the low end of the amr.Additionally, the comparison was using samples from patients undergoing dialysis and reportedly experiencing renal insufficiency.Results of the dimension exl alb assay should always be interpreted in conjunction with the patient's medical history, clinical presentation and other findings as instructed in the dimension alb instructions for use (ifu).The device is performing within specifications.No further evaluation is required.Section h6 has been updated to reflect the hsc investigation.Mdr supplements 2517506-2021-00105 supplement 1, 2517506-2021-00106 supplement 1, 2517506-2021-00107 supplement 1 and 2517506-2021-00109 supplement 1 were filed for the same event.

Brand Name
DIMENSION
Common Device Name
DIMENSION® ALBUMIN FLEX® REAGENT CARTRIDGE (ALB)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC
500 gbc drive
po box 6101
newark DE 19714 6101
MDR Report Key11732353
Report Number2517506-2021-00108
Device Sequence Number4253818
Product Code CJW
UDI-Device Identifier00842768005343
UDI-Public00842768005343
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K861700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10444975
Device Catalogue NumberDF13 SMN 10444975
Device Lot NumberNOT PROVIDED
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/02/2021
Supplement Date Received by Manufacturer05/25/2021
Initial Report FDA Received Date04/27/2021
Supplement Report FDA Received Date06/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1